Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 44, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 17, 2012, 12:51 AM EDT for Benton County, Jasper County, Newton County, Indiana. It was in force for 3 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2012, 12:51 AM EDT (04:51 UTC)
- Expired
- Jun 17, 2012, 12:54 AM EDT
- In force
- 3 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Benton County, IN, Jasper County, IN, Newton County, IN
The radar
The Chicago radar (KLOT), 119 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 7:40 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1606 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
709
WUUS53 KLOT 170451
SVRLOT
INC007-073-111-170545-
/O.NEW.KLOT.SV.W.0044.120617T0451Z-120617T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1151 PM CDT SAT JUN 16 2012
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENTON COUNTY IN NORTHWEST INDIANA...
JASPER COUNTY IN NORTHWEST INDIANA...
SOUTHEASTERN NEWTON COUNTY IN NORTHWEST INDIANA...
* UNTIL 1245 AM CDT/145 AM EDT/
* AT 1146 PM CDT/1246 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF DE MOTTE TO
TALBOT...AND MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PLEASANT RIDGE...ATKINSON AND REMINGTON AROUND MIDNIGHT CDT.
MOODY...MCCOYSBURG AND OXFORD AROUND 105 AM EDT.
HANGING GROVE AND TEMPLETON AROUND 110 AM EDT.
OTTERBEIN AROUND 120 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4091 8698 4084 8699 4083 8709 4048 8709
4047 8752 4052 8753 4117 8718 4116 8693
4091 8693
TIME...MOT...LOC 0451Z 277DEG 27KT 4115 8708 4053 8738
WIND...HAIL 60MPH <.50IN
$$
KREIN1 follow-up statement
717
WWUS53 KLOT 170454
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1154 PM CDT SAT JUN 16 2012
INC007-073-111-170503-
/O.CAN.KLOT.SV.W.0044.000000T0000Z-120617T0545Z/
NEWTON IN-JASPER IN-BENTON IN-
1154 PM CDT SAT JUN 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR BENTON...JASPER AND
SOUTHEASTERN NEWTON COUNTIES IS CANCELLED...
THIS NEW WARNING WAS ISSUED IN ERROR.
LAT...LON 4091 8698 4084 8699 4083 8709 4048 8709
4047 8752 4052 8753 4117 8718 4116 8693
4091 8693
TIME...MOT...LOC 0453Z 277DEG 27KT 4115 8706 4053 8736
$$
KREINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 11:08 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 16, 11:08 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1008 PM CDT SAT JUN 16 2012
.MESOSCALE DISCUSSION...
947 PM CDT
HAVE CLEARED ABOUT THE NORTHERN HALF OF THE CWA FROM SEVERE
THUNDERSTORM WATCH. OBJECTIVE ANALYSIS AS WELL AS RADAR/SATELLITE
IMAGERY SUGGEST THAT SUFFICIENT CINH IS IN PLACE TO PREVENT SEVERE
THUNDERSTORM DEVELOPMENT NORTH OF I-80. HAVE OPTED TO LEAVE COOK
COUNTY IN THE WATCH SINCE SOME STRONGER CELLS IN NORTHWEST WILL
COUNTY WILL BE MOVING THROUGH IN THE NEXT 30-60 MINS. FARTHER
SOUTH OVER SOUTHERN PORTIONS OF THE CWA THE SEVERE THREAT ALSO
APPEARS TO BE DIMINISHING AS PREVIOUS STORMS AND OUTFLOW HAVE
LIKELY RESULTED IN MORE STABLE CONDITIONS. WILL HANG ON TO THE
SEVERE THUNDERSTORM WATCH FOR THESE AREAS THOUGH AS THERE IS STILL
SOME STRONG STORMS WITHIN THE LINE AND IT IS NOT OUT OF THE
QUESTION THAT THERE COULD BE SOME RE-INTENSIFICATION. IF CLOUD
TOPS CONTINUE TO COOL AND STORMS CONTINUE TO WEAKEN THEN THE
REMAINDER OF THE WATCH MAY BE ABLE TO BE CANCELLED EARLY.
IZZI
&&
.DISCUSSION...
330 PM CDT
A FEW AREAS OF CONCERN OVER THE COMING DAYS. THE FIRST WILL BE THE
POTENTIALLY SEVERE WEATHER THIS EVENING...FOLLOWED BY VERY HOT
WEATHER OPENING UP THE WORK WEEK. FOLLOWING THE SHOWERS AND
THUNDERSTORMS TONIGHT...THE NEXT CHANCE FOR PRECIPITATION WILL NOT
BE UNTIL LATER IN THE WEEK.
IN THE SHORT TERM...GOING THREAT FOR MORE OF AN EXPANDED
COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE.
SYNOPTIC COLD FRONT WELL TO THE WEST AND ACROSS THE PLAINS AND
TIED TO A LOW LIFTING ACROSS CANADA IS SLOWLY SHIFTING TO THE
EAST. THIS FRONT WILL CONTINUE TO MOVE TOWARDS THE REGION
TONIGHT...BUT WEAKEN CONSIDERABLY BY THE TIME IT REACHES EASTERN
IOWA TONIGHT.
FOR THE IMMEDIATE AFTERNOON...SOUTHWESTERLY FLOW HAS ALLOWED A
RATHER LARGE SURGE OF MOISTURE TO BE TRANSPORTED ACROSS THE REGION.
OUTSIDE OF AREAS THAT SAW RAIN THIS MORNING...DEWPOINTS HAVE JUMPED
FROM AROUND 50 DEGREES TO THE MIDDLE AND UPPER 60S. FORECAST
SOUNDINGS NOT INDICATING MUCH DRY AIR TO IMPEDE THE CLIMB...AND
HAVE NUDGED DEWPOINTS UP ACROSS THE AREA. THE HIGHEST AXIS OF
INSTABILITY IS GENERALLY ANTICIPATED TO REMAIN SOUTH OF THE
AREA...AND CLOSER TO THE IOWA/ILLINOIS/MISSOURI JUNCTION...BUT
MUCAPE VALUES IN THE 1500 TO 2000 J/KG RANGE ARE STILL LIKELY
ACROSS THE EAST THIS AFTERNOON AND UP TO THE WI BORDER. OVERALL
SHEAR IS LOW...AND TIED CLOSER TO THE WAVE LIFTING ACROSS
WISCONSIN. GENERALLY EXPECTING THE SMALL...BUT EFFICIENT RAIN
PRODUCING SHOWERS AND THUNDER TO CONTINUE TO BUBBLE THIS AFTERNOON.
THE GREATEST CHANCES THROUGH AFTERNOON DO APPEAR TO BE EAST OF THE
I57 CORRIDOR...AND WEST OF I39.
THE PRIMARY FOCUS LATER THIS AFTERNOON AND INTO THE EVENING WILL BE
TIED TO A STRONG WAVE THAT IS SLIDING ACROSS THE MISSOURI AND IOWA
BORDER THIS AFTERNOON. PRESENTLY...SHOWER AND THUNDERSTORM CLUSTERS
ARE INCREASING IN OVERALL COVERAGE WITH AND AHEAD OF THIS FEATURE. THE
HIGHEST INSTABILITY AXIS IS WEST AND ACROSS THE MO/IA/IL BORDER
REGION...WITH RAP ANALYZED VALUES NEARING THE 3-4000 MARK. SHEAR
WILL INCREASE AS THE WAVE APPROACHES...AND THE CLUSTER OF STORMS
WILL INCREASE IN COVERAGE AS THEY SHIFT EAST...AND INTO A
SUPPORTIVE ENVIRONMENT. FORECAST SOUNDINGS AND MORNING RAOBS
SHOW A CONSIDERABLE INCREASE OF MOISTURE...WITH PWAT VALUES
JUMPING 2/3 TO 3/4 OF AN INCH ABOVE THEIR MORNING VALUES /AND
PEAKING AROUND THE 1.9 INCH RANGE. AS WAS SEEN EARLIER IN THE
DAY...IT DOES NOT TAKE MUCH FOR THESE STORMS TO PUT OUT A LOT OF
PRECIPITATION. THE LATEST HRRR HAS BEEN A DECENT PROXY FOR
COVERAGE AND TIMING...AND ANTICIPATE COVERAGE TO INCREASE FOR
ROCKFORD BEYOND THE 6P HOUR AND A FEW HOURS BEYOND FOR CHICAGO.
HEAVY RAIN IS THE BIGGEST THREAT WITH THESE STORMS...BUT SOME
POCKETS MAY CONTAIN SUB TO MARGINALLY SEVERE HAIL AND STRONG
WINDS ARE POSSIBLE...THOUGH DIURNALLY BY THE TIME THEY REACH THE
MAJORITY OF THE CWA...IT WILL BE GETTING INTO AN UNFAVORABLE TIME.
THE RAIN WILL BE WELCOME FOR MANY AREAS...BUT OVERALL DROUGHT
BUSTING ONES ARE NOT A LIKELIHOOD.
LONG TERM...THE JET ENGINE WILL TURN ON. THE COLD FRONT THAT IS
MARCHING EAST ACROSS THE MISSISSIPPI VALLEY TODAY WILL BASICALLY
WASH OUT AND ONLY DROP DEWPOINTS DOWN INTO THE LOWER 60S TO UPPER
50S...AND KEEP HIGH TEMPERATURES INTO THE 80S TOMORROW. BIG H8
THERMAL RIDGE WILL SLOWLY SHIFT EAST FROM THE PLAINS AND CLOSE TO
THE REGION...WARMING THE AREA BACK UP MONDAY. ENDED UP BUMPING UP HIGHS
FOR BOTH MONDAY AND TUESDAY TO BE INTO THE UPPER 90 RANGE /AND CAN
SEE A POSSIBLE 100 MARK SOMEWHERE ACROSS THE REGION/ IN THAT TIME.
NOT ONLY WILL IT BE HOT ON MONDAY...IT WILL BE INCREDIBLY WINDY.
FORECAST SOUNDINGS SHOW MIXED LAYER WINDS BREACHING THE 30KT
RANGE. THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS WILL BE
ELEVATED...BUT SPECIFICS WILL BE FOLLOWED UP IN THE FIRE WEATHER
DISCUSSIONS THROUGH THE WEEKEND. THE 90S WILL CONTINUE THROUGH
WEDNESDAY...BEFORE A FRONT MOVES THROUGH THURSDAY AND COOLS OFF
THE AREA WITH THE NEXT CHANCE FOR SHOWERS AND STORMS.
SHEA
&&
.FIRE WEATHER...
515 PM CDT
HOT AND WINDY CONDITIONS MAY RESULT IN CRITICAL AND DANGEROUS
FIRE WEATHER CONDITIONS ON MONDAY.
FOR THE REMAINDER OF THIS AFTERNOON AND THIS EVENING...INCREASING
DEWPOINTS ACROSS THE AREA WILL LIMIT MINIMUM RELATIVE HUMIDITY
VALUES TO 35 TO 40 PERCENT AS TEMPERATURES TOP OUT IN THE LOWER
90S. WINDS WILL OUT OF THE SOUTHWEST AT 10 TO 15 MPH...GUSTING
TO AROUND 20 MPH.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING WETTING RAIN TO
SOME LOCATIONS THROUGH EARLY THIS EVENING. THERE IS THE POTENTIAL
FOR ADDITIONAL THUNDERSTORMS THROUGH LATE THIS EVENING WHICH MAY
BRING SOME ADDITIONAL WETTING RAIN...AND SOME THUNDERSTORMS MAY
EVEN BRING SOME LOCALLY HEAVY RAINFALL.
WHILE RED FLAG CRITERIA WILL NOT BE REACHED TODAY...THE RECENT
VERY DRY CONDITIONS COMBINED WITH HIGH TEMPERATURES...MODESTLY
LOW DEW POINTS AND MODERATELY STRONG WINDS WILL RESULT IN ELEVATED
WILDFIRE DANGER.
A WEAK...COLD FRONT WILL MOVE INTO THE AREA TONIGHT AND EARLY
SUNDAY MORNING...BRINGING SLIGHTLY COOLER AIR...WITH HIGHS IN THE
MID AND UPPER 80S.
MUCH WARMER AIR WILL RETURN MONDAY WITH SOUTHWEST WINDS GUSTING AS
HIGH AS 40 MPH. SOME QUESTION REMAINS AS TO HOW LOW DEWPOINTS MAY
MAY DROP MONDAY AFTERNOON IF DRIER AIR ALOFT MIXES DOWN TO THE
SURFACE. CURRENTLY...EXPECT THAT HIGH TEMPERATURES WILL BE IN THE
MIDDLE 90S. EVEN DEWPOINTS IN THE LOWER 60S WILL CAUSE RELATIVE
HUMIDITY VALUES TO DROP CLOSE TO 30 PERCENT OVER MUCH OF THE AREA
AND DEWPOINTS IN THE UPPER 50S WILL BRING RELATIVE HUMIDITY LEVELS
IN RED FLAG CRITERIA RANGE.
ANOTHER WILD CARD IS HOW RAINFALL OCCURRING THIS AFTERNOON AND HOW
MUCH ADDITIONAL RAINFALL THAT MAY OCCUR LATER THIS EVENING WILL
AFFECT FUEL MOISTURE LEVELS AS WELL AS SOIL MOISTURE LEVELS. THE
GREATER THE AMOUNT OF WIDESPREAD WETTING RAIN TODAY AND TONIGHT...
THE MORE LIKELY THAT RELATIVE HUMIDITY LEVELS WILL BE ABOVE RED
FLAG CRITERIA.
HOWEVER...EVEN IF RELATIVE HUMIDITY LEVELS ARE ABOVE RED FLAG
CRITERIA...THE EXPECTED TEMPERATURE AND WIND CONDITIONS COMBINED
WITH THE RECENT DRY CONDITIONS WILL ELEVATE THE FIRE DANGER...
ESPECIALLY FOR ANY AREAS THAT DO NOT RECEIVE MUCH WETTING RAINFALL
THIS EVENING AND TONIGHT AS FUEL MOISTURE WILL REMAIN QUITE LOW.
WHILE HIGH TEMPERATURES ARE EXPECTED TO REMAIN IN THE LOWER AND
MID 90S FOR TUESDAY AND WEDNESDAY...DEW POINTS ARE EXPECTED TO
SIGNIFICANTLY INCREASE...PREVENTING MINIMUM RELATIVE HUMIDITY
VALUES FROM DROPPING TO CRITICAL LEVELS.
ANOTHER COLD FRONT WILL MOVE INTO THE AREA THURSDAY...BRINGING
ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. DAYTIME TEMPERATURES
WILL BE SOMEWHAT LOWER THURSDAY...AND SIGNIFICANTLY LOWER FRIDAY
WITH HIGHS IN THE UPPER 70S TO MID 80S.
KREIN
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 03Z...
* DURING THE EARLY OVERNIGHT PERIOD...THUNDERSTORMS AND GUSTY
WINDS. STRONGEST STORMS WITH LOW VSYBS AND STRONG WINDS EXPECTED
TO REMAIN SOUTH OF THE ORD/MDW TERMINALS.
* OVERNIGHT AFTER THE RAIN...POSSIBILITY OF SLIGHTLY REDUCED
VISIBILITIES.
LENNING
//DISCUSSION...UPDATED 00Z...
TSRA DEVELOPING IN THE VC OF I-80 SHOULD CONTINUE TO FILL IN ALONG
EAST-WEST LINE WITH THIS LINE LIKELY TO DRIFT SLOWLY NORTHWARD
TOWARD CHGO METRO TERMINALS THIS EVENING. ADDITIONAL NORTH-SOUTH
LINE OF TSRA OVER WESTERN ILLINOIS LIKELY TO CONTINUE EAST ACROSS
NORTHERN ILLINOIS AND LIKELY REACH TERMINALS JUST AFTER 0300Z AT
CHGO AND A BIT EARLIER AT RFD. IN THE WAKE OF THE TSRA LOOK FOR
WINDS TO VRB FOR A WHILE BEFORE LOCKING IN MORE W/NW LATE TONIGHT
INTO SUNDAY. CURRENT INDICATIONS ARE THAT WINDS SHOULD BE STRONG
ENOUGH SUNDAY TO PREVENT LAKE BREEZE FROM MAKING IT INTO ORD/MDW.
IZZI
//ORD AND MDW CONFIDENCE...UPDATED 03Z...
* MEDIUM TO HIGH CONFIDENCE IN REMAINING VFR EXCEPT PERHAPS FOR
BRIEF PERIODS.
* MEDIUM TO LOW CONFIDENCE IN POSSIBLE REDUCED VSBYS OVERNIGHT.
LENNING
//OUTLOOK FOR ORD/MDW FOR 12Z MONDAY-12Z SATURDAY...UPDATED 00Z...
MONDAY...VFR. SSW WINDS G35KT. VERY HOT/HIGH DENSITY ALTITUDE.
TUESDAY AND WEDNESDAY...VFR. VERY HOT/HIGH DENSITY ALTITUDE.
THURSDAY AND FRIDAY...CHC TSRA...OTHERWISE VFR.
IZZI
&&
.MARINE...
156 PM CDT
AN ACTIVE WEATHER PATTERN ACROSS THE NORTHERN UNITED STATES WILL
PRODUCE SEVERAL LOW PRESSURE SYSTEMS INTO NEXT WEEK...EACH OF THESE
LOWS ARE EXPECTED TO TRACK FROM THE PLAINS ACROSS THE UPPER
MISSISSIPPI VALLEY AND INTO ONTARIO. THESE SYSTEMS WILL PRODUCE
PERIODS OF STRONGER SOUTHERLY WINDS ACROSS THE LAKE. HOWEVER...THE MAIN
CONCERNS ACROSS THE LAKE WILL BE ON MONDAY AS A STRONG PRESSURE
GRADIENT SETS UP. THIS WILL LIKELY SUPPORT A PERIOD OF 30 KT
SOUTHERLY WINDS ON MONDAY INTO MONDAY NIGHT. THERE IS ALSO A
POTENTIAL FOR SOME GALE FORCE GUSTS...ESPECIALLY ACROSS THE
ILLINOIS AND INDIANA NEAR SHORES. STRONG GUSTS UP AROUND 35 KT ARE
POSSIBLE OVER THE LAND AREAS OF NORTHERN ILLINOIS...AND DUE TO
THE EXPECTED OFFSHORE COMPONENT TO THE FLOW...THESE WIND GUSTS
COULD EASILY AFFECT THE NEAR SHORE WATERS.
SOUTH TO SOUTHWESTERLY WINDS SHOULD CONTINUE AROUND 15 TO 25 KT
THROUGH THE MIDDLE OF NEXT WEEK AS WE REMAIN TO THE EAST OF LOW
PRESSURE ACROSS THE PLAINS AND UPPER MIDWEST.
KJB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 2 AM SUNDAY.
&&Hazardous weather outlook, Jun 17, 12:41 AM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1141 PM CDT SAT JUN 16 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 180445- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1141 PM CDT SAT JUN 16 2012 /1241 AM EDT SUN JUN 17 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...OVERNIGHT. THUNDERSTORMS WILL END OVER EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA DURING THE EARLY PORTIONS OF THE OVERNIGHT HOURS. UNTIL THE THUNDERSTORMS END...THERE IS A POTENTIAL FOR ISOLATED DAMAGING WINDS. OF GREATER CONCERN...THE THUNDERSTORMS WILL PRODUCE TORRENTIAL RAINFALL...WHICH COULD LEAD TO FLASH FLOODING OVER PORTIONS OF NORTHWEST INDIANA AND FAR EASTERN ILLINOIS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY MAINLY SOUTH OF A VALPARAISO TO KANKAKEE TO PONTIAC LINE. THERE WILL BE ADDITIONAL CHANCES OF THUNDERSTORMS THURSDAY INTO FRIDAY. STRONG WINDS AND LOW RELATIVE HUMIDITY LEVELS MAY CREATE CRITICAL FIRE DANGER CONDITIONS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED UNTIL 1 AM CDT OVER NORTHWEST INDIANA. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-180445- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1141 PM CDT SAT JUN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...OVERNIGHT. ISOLATED THUNDERSTORMS WILL END DURING THE EARLY PORTIONS OF THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY...MAINLY DURING THE FIRST PART OF THE MORNING. THERE WILL BE ADDITIONAL CHANCES OF THUNDERSTORMS THURSDAY INTO FRIDAY. STRONG SOUTHWEST WINDS MAY CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT DURING MONDAY AND TUESDAY. A FEW GALE FORCE GUSTS ARE POSSIBLE IN THE AFTERNOON HOURS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-180445- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1141 PM CDT SAT JUN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...OVERNIGHT. ISOLATED THUNDERSTORMS WILL END DURING THE EARLY PORTIONS OF THE OVERNIGHT HOURS OVER FAR SOUTHERN PORTIONS OF THE LAKE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE THERE WILL BE CHANCES FOR THUNDERSTORMS OVER NORTHERN LAKE MICHIGAN MONDAY THROUGH WEDNESDAY NIGHT...AND MUCH OF THE LAKE THURSDAY AND FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO IZZI
In the hours before
Local storm report, Jun 17, 12:03 AM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1103 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HEAVY RAIN ENE PEOTONE 41.33N 87.79W
06/16/2012 M1.89 INCH WILL IL COCORAHS
1.72 IN THE PAST 60 MINUTES
&&
IZZILocal storm report, Jun 17, 12:11 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1111 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM HEAVY RAIN 3 NW DE MOTTE 41.24N 87.24W
06/16/2012 M2.13 INCH LAKE IN MESONET
1042 PM HEAVY RAIN 2 NE BRADLEY 41.17N 87.83W
06/16/2012 M4.04 INCH KANKAKEE IL MESONET
1048 PM HEAVY RAIN 2 NE BRADLEY 41.17N 87.83W
06/16/2012 M3.76 INCH KANKAKEE IL MESONET
&&
IZZILocal storm report, Jun 17, 12:18 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1118 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLASH FLOOD STEGER 41.47N 87.64W
06/16/2012 WILL IL TRAINED SPOTTER
STREET FLOODING STEGAR ROAD AND UNION AS WELL AS STEGAR
ROAD AND STATE STREET. BOTH INTERSECTIONS IMPASSIBLE.
&&
IZZILocal storm report, Jun 17, 12:24 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1124 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM FLASH FLOOD KANKAKEE 41.12N 87.86W
06/16/2012 KANKAKEE IL 911 CALL CENTER
EXTENSIVE AND SOMEWHAT SEVERE FLASH FLOODING CONTINUES
OVER A LARGE PORTION OF COUNTY. TOO MANY ROADS TO LIST
ARE FLOODED CLOSED AND IMPASSIBLE WITH WATER RUSHING OVER
THE ROADS IN MANY CASES. INCLUDING THE CITY OF
KANKAKEE...BRADLEY...AS WELL AS MORE RURAL PORTIONS OF
MAINLY SOUTHERN AND EASTERN PORTIONS OF THE COUNTY.
&&
IZZILocal storm report, Jun 17, 12:29 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1129 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM HEAVY RAIN SSE BOURBONNAIS 41.16N 87.88W
06/16/2012 M4.74 INCH KANKAKEE IL COCORAHS
RAIN FELL VERY HEAVILY DURING THE FIRST HALF OF THE
OBSERVATION TIME...1.02 INCHES OF RAIN FELL IN 61
MINUTES...MODERATE RAINFALL WAS OBSERVED AT TIME OF
OBSERVATION.
&&
IZZILocal storm report, Jun 17, 12:33 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1133 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM HEAVY RAIN 2 NE BRADLEY 41.17N 87.83W
06/16/2012 M4.90 INCH KANKAKEE IL MESONET
&&
IZZIThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:14 PM EDT | Severe Thunderstorm Warning | LOT | Lake, Newton | 61 min |
| Jun 16, 9:20 PM EDT | Severe Thunderstorm Warning | LOT | Lake, Newton | 55 min |
| Jun 16, 9:40 PM EDT | Severe Thunderstorm Warning | LOT | Jasper, Lake, Newton, Porter | 54 min |
| Jun 16, 11:19 PM EDT | Flash Flood Warning | LOT | Jasper, Lake, Newton, Porter | 4 hr |
| Jun 16, 11:59 PM EDT | Severe Thunderstorm Warning | LOT | Benton, Jasper, Newton | 76 min |
| Jun 17, 3:05 AM EDT | Areal Flood Warning | LOT | Jasper, Lake, Newton, Porter | 6 hr |
| Jun 17, 8:59 AM EDT | Areal Flood Warning | LOT | Lake, Newton | 4 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.